MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; Ventricular (Assist) Bypass
Model Number 107801
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Aortic Valve Insufficiency/ Regurgitation (4450); Skin Infection (4544)
Date of Event 08/31/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a history of short-to-shield, which was still present after an external driveline repair was performed on (b)(6) 2026 (manufacturer report 2916596-2026-02141).The patient had come from another implanting facility and was a \"transfer and legacy encounter\".A heartmate 2 (hm2) to heartmate 2 pump only exchange was completed for short-to-shield on 09sep2026.The patient was in stable condition.A pre-operative transesophageal echocardiogram (tee) showed moderate to severe aortic insufficiency (ai).A post-operative echocardiogram showed severe ai which the site was addressing.It was also reported that the patient had chronic a chronic driveline exit site infection (dlesi) and was on doxycycline.The driveline exit site (dles) had moved to the left side with the new heartmate 2 pump implant.The patient was put on suppressive antibiotic therapy and managed by infectious disease physicians.The event had not resolved as the patient's condition was considered to be chronic.Images were not available.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50886641
Report Number2916596-2026-2919803
Device Sequence Number9826761
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)190930
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2019
Device Model Number107801
Device Catalogue Number107801
Device Lot Number5752231
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/21/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight182 LB